Long Term Use of Benzodiazepines to Quiet Down Tinnitus?

Discussion in 'Support' started by ZachB, Apr 20, 2019.

    1. ZachB

      ZachB Member

      Tinnitus Since:
      01/2018
      Cause of Tinnitus:
      Unknown
      At one point after onset I had 8-9/10 tinnitus. It was debilitating. It was a thing out of nightmares. Following me everywhere I went in my quiet apartment. Louder than a loud TV. Piercing. Ringing.

      I went to my doctor and was prescribed a medium acting benzodiazepine. It literally quiets my tinnitus to a 2/10 most of the time and sometimes in food courts etc it’s like I don’t even have tinnitus.

      Benzo withdrawal worsens tinnitus and old tinnitus will return.

      I’ve read reports of a woman on these drugs for 13 years and ONLY when she stopped... she got tinnitus. So I doubt it is worsening my existing tinnitus.

      Have people been successfully on benzodiazepines for years at low doses to quiet their tinnitus?
       
      • Winner Winner x 1
    2. Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      Benzo withdrawal worsens tinnitus if you quit cold turkey or too fast.

      From what I've experienced, benzos dont really quiet the tinnitus. But instead calm my anxiety and I dont notice it as much. I dont know if this is just for me or benzos really quiet the tinnitus.
       
    3. AUTHOR
      AUTHOR
      ZachB

      ZachB Member

      Tinnitus Since:
      01/2018
      Cause of Tinnitus:
      Unknown
      Yeah I quit cold turkey for 3 days then got right back on. Hopefully the worsening was temporary.

      “ Oxazepam 30 milligrams daily or clonazepam 0.5 milligrams three times daily provides substantial control of chronic tinnitus” https://www.cambridge.org/core/jour...-of-tinnitus/713A5980C7658288F0E26EE8A91C5D54

      There’s also the anxiety causes higher tinnitus cycle
       

Share This Page

Loading...